Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 10:06 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 10:06 PM CDT (03:06 UTC)
- Expired
- Apr 21, 2006, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 220308 SVRMOB FLC033-113-220345- /O.NEW.KMOB.SV.W.0064.060422T0306Z-060422T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1008 PM CDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1045 PM CDT * AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF MCDAVID...OR ABOUT 20 MILES SOUTHEAST OF BAY MINETTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCDAVID BY 1025 PM CDT CHUMUCKLA BY 1035 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3079 8754 3070 8745 3075 8708 3096 8717 $$
1 follow-up statement
000 WWUS54 KMOB 220344 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1045 PM CDT FRI APR 21 2006 FLC033-113-220355- /O.EXP.KMOB.SV.W.0064.000000T0000Z-060422T0345Z/ ESCAMBIA FL-SANTA ROSA FL- 1045 PM CDT FRI APR 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES EXPIRES AT 1045 PM CDT... LAT...LON 3079 8754 3070 8745 3075 8708 3096 8717 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:05 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 21, 10:05 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1005 PM CDT FRI APR 21 2006 .UPDATE...LATEST RADAR LOOPS CONTINUE TO SHOW MORE SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST. THIS CONVECTION WILL BE MOVING ACROSS NORTHERN SECTIONS OF THE CWFA MOSTLY AFTER MIDNIGHT TONIGHT...WHILE FURTHER TO THE SOUTH OVER SOUTHERN SECTIONS OF MS...COASTAL AREAS OF AL AND MUCH OF NWFL...SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED AND MORE WIDESPREAD FOR THE REST OF THIS EVENING AND AFTER MIDNIGHT TONIGHT. THIS INCREASE IN ACTIVITY IS ALL ASSOCIATED WITH THE MAIN TROF AXIS APPROACHING FROM THE WEST...GIVING WAY TO BETTER LIFT AND STEEPER LAPSE RATES ALOFT ALONG WITH BETTER MOISTURE CONVERGENCE NEAR AN EXITING BOUNDARY ACROSS COASTAL SECTIONS OF BALDWIN COUNTY AL STRETCHING EAST INTO NWFL. WITH THIS HAD TO ISSUE ANOTHER UPDATE WITH CURRENT ZONE PACKAGE INCREASING POPS MOSTLY FOR AFTER MIDNIGHT TONIGHT. AT THIS TIME NO WIDESPREAD SEVERE WX IS EXPECTED TROUGH ISOLATED CASES OF MEDIUM TO LARGE HAIL AND WEAK TORNADOES CANTT BE RULED OUT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE NIGHT. /32 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT. AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE. THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS HIGH PRESSURE AGAIN DOMINATES THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES OVER THE AREA. THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 21, 4:12 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 412 PM CDT FRI APR 21 2006 ALZ061-063-MSZ079-212145- LOWER MOBILE-UPPER MOBILE-GEORGE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 412 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EASTERN GEORGE AND MOBILE COUNTIES... AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES SOUTHWEST OF EARLVILLE TO 6 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WILMER...TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...SEVEN HILLS...GULFCREST AND SEMMES THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:44 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT FRI APR 21 2006 ALZ061-063-212230- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 444 PM CDT FRI APR 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIG CREEK LAKE...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTT AND COLEMAN DAIRY ROADS...SEMMES...MOBILE AIRPORT...MAGNOLIA GROVE GOLF COURSE...SCHILLINGER AND THREE NOTCH RDS AND THE UNIVERSITY OF SOUTH ALABAMA 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL TO ONE-HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO ONE AND ONE-HALF INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 5:00 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT FRI APR 21 2006 ALZ052-053-055-061-062-212245- UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE- INCLUDING THE CITIES OF...BAY MINETTE AND GROVE HILL... 500 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON... MONROE...CLARKE...BALDWIN AND MOBILE COUNTIES... AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES EAST OF WINN TO 5 MILES WEST OF I65 AND AL 225...AND MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GROVE HILL...WALKER SPRINGS...TENSAW...I65 AND AL 59...WHATELY...BAY MINETTE...RABUN AND MT PLEASANT THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE ONE-HALF INCH HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Local storm report, Apr 21, 8:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
843 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST GREENVILLE 31.83N 86.62W
04/21/2006 U0 MPH BUTLER AL EMERGENCY MNGR
POWER LINES DOWN
&&
JPThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:16 PM CDT | Tornado Warning | MOB | Okaloosa | 29 min |
| Apr 21, 11:05 PM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 40 min |
| Apr 22, 12:01 AM CDT | Tornado Warning | MOB | Okaloosa | 14 min |
| Apr 22, 4:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 22, 2:19 PM CDT | Fire Weather Watch | MOB | 15 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.